MAUDE Adverse Event Report: ARTHROCARE CORPORATION PROCISE EZ VIEW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION PROCISE EZ VIEW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EIC8875-01
Medical Device Problem Codes Overheating of Device (1437); Smoking (1585); Suction Problem (2170); Output below Specifications (3004)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified procedure the procise ez view wand's ablation was poor, with severe blockage, smoking, and overheating.The procedure was completed with a smith and nephew back up device and it is unknown if there was a surgical delay.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.Visual inspection observed the returned device shows no manufacturing abnormalities.Fluid is in the fluid line.Electrodes have been used.The wand shows evidence of arcing on the metal tubing.This failure has been determined to be related to the reported event.Bio debris is present.The device was out of the original packaging.No packaging returned.A functional evaluation showed the device was tested and plugged into the controller and registered settings (7,3).The wand produced plasma and coagulation as expected.Saline was drawn and returned through the waste line using a syringe with no obstruction.There was no overheating or smoking observed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (used non-conductive media or contact with metal objects while activating the wand).Based on this investigation, there is no evidence to suggest a design, material, or manufacturing issue.Therefore, the need for corrective action is not indicated.

Brand Name
PROCISE EZ VIEW COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20470771
Report Number3006524618-2024-00445
Device Sequence Number12651199
Product Code GEI
UDI-Device Identifier00817470000313
UDI-Public00817470000313
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEIC8875-01
Device Lot Number2137144
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown